Animal Health - General Expert Forum
can one dose of low dose aspirin cause renal failure in my dog
About This Forum:

This forum is for general pet health questions, such as questions about medications, parasites, vaccines, infectious diseases, breed specific and genetic problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

can one dose of low dose aspirin cause renal failure in my dog

Help,, my dog was having a hard time getting up, I gave her a low dose aspirin. the next day she was throwoing up  then diarrhea followed. i took her to the vet that week, her creating is 8.7, they said renal failure. did i do this.
Type of Animal
:  
dog
Age of Animal
:  
8.5years
Sex of Animal
:  
Female
Breed of Animal
:  
miniature pinscher
Last date your pet was examined by a vet?
:  
August 24, 2012
City
:  
canton
State/Province
:  
ma
Country
:  
usa
Blood Test Results
:  
creatine 7.8
X-Ray Results
:  
enlarged liver
Other pertinent test results
:  
bun way up, anemic
2054217_tn?1330542034
Sorry Delilah to hear about what is happening.
While aspirin is hard on the kidneys, especially with older dogs, the likelihood of one dosage causing this is extremely low. The aspirin may have caused the vomiting and diarrhea but again to happen after one dose is a surprise. I expect your dog had kidney disease prior to the medication and maybe it "pushed her over the edge" but there is a good chance it is a coincidence. You were trying to help her feel better and in that your heart was in the right place. Just focus on getting her better now.
Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank